zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fixed-point theorem for asymptotic contractions of Meir--Keeler type in complete metric spaces. (English) Zbl 1101.54047
Motivated essentially by the work of {\it W. A. Kirk} [J. Math. Anal. Appl. 277, No. 2, 645--650 (2003; Zbl 1022.47036)] and {\it T.-C. Lim} [Nonlinear Anal., Theory Methods Appl. 46, No. 1(A), 113--120 (2001; Zbl 1009.54044)], the author introduces the concept of asymptotic contraction of Meir-Keeler ($ACMK$) type on a metric space and obtains fixed point theorems fo such maps. The main result states that if $T$ is an $ACMK$ on a complete metric space $X$ and if $T^l$ is continuous for some natural number $l$, then $T$ has a unique fixed point.

MSC:
54H25Fixed-point and coincidence theorems in topological spaces
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
WorldCat.org
Full Text: DOI
References:
[1] Arandelović, I. D.: On a fixed point theorem of kirk. J. math. Anal. appl. 301, 384-385 (2005) · Zbl 1075.47031
[2] Banach, S.: Sur LES opérations dans LES ensembles abstraits et leur application aux équations intégrales. Fund. math. 3, 133-181 (1922) · Zbl 48.0201.01
[3] Boyd, D. W.; Wong, J. S. W.: On nonlinear contractions. Proc. amer. Math. soc. 20, 458-464 (1969) · Zbl 0175.44903
[4] Jachymski, J. R.; Jóźwik, I.: On kirk’s asymptotic contractions. J. math. Anal. appl. 300, 147-159 (2004) · Zbl 1064.47052
[5] Kirk, W. A.: Fixed points of asymptotic contractions. J. math. Anal. appl. 277, 645-650 (2003) · Zbl 1022.47036
[6] Lim, T. C.: On characterizations of Meir -- Keeler contractive maps. Nonlinear anal. 46, 113-120 (2001) · Zbl 1009.54044
[7] Meir, A.; Keeler, E.: A theorem on contraction mappings. J. math. Anal. appl. 28, 326-329 (1969) · Zbl 0194.44904
[8] Suzuki, T.: Several fixed point theorems in complete metric spaces. Yokohama math. J. 44, 61-72 (1997) · Zbl 0882.47039
[9] Suzuki, T.: Several fixed point theorems concerning $\tau $-distance. Fixed point theory appl. 2004, 195-209 (2004) · Zbl 1076.54532